MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 WHITE ASH

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 WHITE ASH
Model Number IMMULITE 2000 WHITE ASH
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens customer care center (ccc) specialist stated that the customer will be testing all samples on the a482 allergen in addition to the t15 allergen.The cause of the discordant false negative result with the t15 allergen is unkown.Siemens is investigating the issue.Mdr 2432235-2017-00461, mdr 2432235-2017-00462 and mdr 2432235-2017-00463 have been filed for the same issue.
 
Event or Problem Description
A discordant, false negative result was obtained for t15 allergen (white ash allergen) with the immulite 2000 3gallergy specific ige assay on an immulite 2000 xpi instrument on (b)(6) 2017.The sample was re-tested with the immulite 2000 a482 allergen (nole e-1 allergen) on the same instrument and resulted positive.The initial result with t15 allergen and the repeat result with a482 allergen were provided to physician(s).The same sample had been tested on (b)(6)2017 on the t15 allergen, resulting falsely negative and on the a482 allergen, resulting positive.There are no known reports of patient intervention due to the false negative t15 allergen result.There are no known reports of a delay in administering treatment or medical intervention to the patient due to the false negative t15 allergen result.
 
Additional Manufacturer Narrative
The initial mdr 2432235-2017-00464 was filed on august 4th, 2017.Additional information (09/27/2017): the siemens headquarter support center (hsc) group performed an internal comparison between siemens t15 ash allergen (fraxinus americana) and siemens a482 nole e1 allergen with 40 samples.A 2x2 cross table evaluation to compare (qualitatively) the positives and negatives shows an overall agreement of 77.5% between siemens t15 and a482 allergens.The siemens t15 allergen is faxinus americana.The ole e1 homologue found in ash, as cited in literature, is fra e1 (fraxinus excelsior).The immunocap test carries both types of ash allergens - faxinus americana and fraxinus excelsior.An article "cross-reactivity between olive and other species.Roles of ole e1-related protein." by lombardero, obispo, calabozo, lezaun and barber, discusses the olive pollen (ole e1) cross reactivity among related pollens, including fraxinus excelsior.In addition, the article discusses a study performed where the prevalence of fra e1 in ash sensitive individuals was about 80% in a population that was not exposed to olive trees versus 50% in populations of multiple pollen allergy or exposure.Based on this study, the rate of cross reactivity can vary depending on the population tested and the exposure to one or multiple pollens.The rate of cross-reactivity between the siemens t15 and a482 allergens appears to be aligned with the study in the article.The siemens t15 and a482 allergens are performing as expected.The result code and conclusion code have been updated with this information.The cause of the discordant false negative result with the t15 allergen is unknown.No further evaluation of the device is required.

Brand Name
IMMULITE 2000 WHITE ASH
Common Device Name
IMMULITE 2000 WHITE ASH
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
llanberis, gwynedd LL55 4EL
UK  LL55 4EL
MDR Report Key6768821
Report Number2432235-2017-00464
Device Sequence Number16496899
Product Code DHB
UDI-Device Identifier00630414973548
UDI-Public00630414973548
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K013134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2019
Device Model NumberIMMULITE 2000 WHITE ASH
Device Catalogue NumberT15L2
Device Lot Number601
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/18/2017
Supplement Date Received by Manufacturer09/27/2017
Initial Report FDA Received Date08/04/2017
Supplement Report FDA Received Date10/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1